Ribavirin side effects patients

Common Questions and Answers about Ribavirin side effects patients

rebetol

Avatar f tn I take a 1000 mg a day and weigh 115 lbs and the riba hasn't caused any serious side effects. I'm not anemic, no rash, no mouth sores, but my hair is falling out. LOL I do experience a lot of indigestion after taking my pills. It doesn't matter what I take the pills with either, they just give me heartburn. Always take your pills with food, preferably a higher fat food. I take nexium 3 x week and it helps with the indigestion. Good Luck and take your pills!!!!
Avatar m tn Side effects from sofosbuvir and ribavirin treatment are listed in the top line results of the clinical trials. "In FISSION (Genotype 2/3 treatment-naïve), just 1% of patients receiving 12 weeks of sofosbuvir plus ribavirin discontinued therapy. However, a higher rate — 11% — of patients who received 24 weeks of peginterferon plus ribavirin stopped treatment.
188500 tn?1207368551 At about week 4 insomnia set in. I can't sleep, toss and turn until 4 or 5 in the morning, then get about 2 hours sleep. I have a very short temper and have to watch myself so I don't get mad about nothing. I'm sure it's the riba.
Avatar n tn There seems to have little or no research studies regarding Post Pegylated Interferon and Ribavirin related side effects and so I put this question out to patients who have done this treatment.
7829857 tn?1401196259 Have headaches and insomnia but a piece of cake compared to the Interferon/ribavirin. The ribavirin is known to have more problematic side effects. Studies show for most genotypes the SVR rate for this combo isn't too much difference without the Ribavirin. If it's really getting you down talk to your doctor. It may be that the Ribavirin could be dropped? Good luck, hope you get feeling better.
Avatar n tn Thank you for the heads up. Thank goodness depression is not one of the side effects I have. The only time I have ever taken Benadryl was in the hospital prior to blood transfusions.
Avatar m tn It seems like a lot of people here who did clear with SOC had more side effects than those who did not clear. I had few side effects but also did not clear. Maybe its the riba I thought jmjm530 cleared using lots of Riba? Anyone else do this or have thoughts?
Avatar f tn However, the potential benefits of erythropoietin must be weighed against its potential side effects, the fact that its use in HCV therapy is not approved by the FDA, and its considerable cost. https://www.aasld.org/practiceguidelines/Documents/2011UpdateGenotype1HCVbyAASLD24641.
Avatar f tn "But I do take issue that this discussion group mostly represents those who have had side effects on the more severe side" hi Jim, this place IS a life line to me,,,BUT I was 'trying' to point out that we do not have enough posts from people when things are going good. They are important also. That's part of the reason so may people fear treatment,I believe.Thats why I wanted to make sure i posted that my start was fine, 'for the ones waiting to tx.
Avatar f tn 79% with telaprevir triple therapy and 46% with pegylated interferon/ribavirin among patients who never reduced their ribavirin dose; 75% and 54%, respectively, among those who used 800-1000 mg/day ribavirin; 74% and 42%, respectively, among those who used < 600 mg ribavirin.
Avatar f tn it is now recognized that small reductions in the dose of peginterferon alfa and/or ribavirin, particularly after patients achieve undetectable HCV RNA, are less likely to impact SVR as long as dosing is not interrupted.[15,23]" 15. Reddy KR, Shiffman ML, Morgan TR, et al. Impact of ribavirin dose reductions in hepatitis C virus genotype 1 patients completing peginterferon alfa 2a/ribavirin treatment. Clin Gastroenterol Hepatol. 2007;5:124 129. 23. Shiffman ML, Ghany MG, Morgan TR, et al.
Avatar n tn Each person is different when talking side effects. We may all get the same type of side effects but to a different degree. I only lasted 7 weeks. Headache, nausia, mouth and throat soars, soars around the eyes and hair loss. You could be lucky and have some of these but much more mild. I don't think anyone will know how they will personally react until they try. I believe we all have to try. If you do, good luck. I hope it goes well. Cathie.
Avatar n tn He probably still has some ribavirin floating around in there! Of course, I still think he'll need the ribavirin reintroduced. I'm hoping that his doctor is planning on starting him back on, perhaps at a reduced dose, as soon as he feels his HGB has risen enough. I've also read that it's the interferon that's killing the virus. The ribavirin keeps the virus from replicating and mutating. UND at 4 weeks is a really good sign.
Avatar f tn I wondered if anyone has side effects from this. My nurse told me none of her patients have, but I don't feel well. Nothing I can't handle, I was just surprised. I am genotype 2. I have a headache all of the time, body aches, and I am very tired. I also am having a lot of heartburn. Any info would be great. Thanks.
Avatar f tn Did anyone experience the major side effects the medication warns of? If not what side effects did you experience?? Oh, and hair loss... Really?!
Avatar n tn I am going to start on Interferon Maintenance and would like to know if the side effects are similar to the treatment? I completed interferon/ribaviron in 2004 but did not have a SVR. I just finished a week of Infergen/Ribavirin and quit the treatment. It was just too intolerable. Anyone need Infergen?
Avatar n tn In California and Nevada and ???, Hep patients qualify for a prescription for medical marijuana to help with their side effects.., There was a discussion thread in january titled "Medicinal Marijuana laws explained" here's the url: http://www.medhelp.org/forums/Hepatitis/messages/39959.html i smoke it regularly for the nausea and when i can't sleep. you might also research NORML... http://www.norml.org/ their site has a lot of info on the health controversy.
Avatar n tn BUT I have developed mouth ulcers and my tongue bleeds after I brush my teeth. It looks like Ribavirin is causing these effects. Anyone else had those?
Avatar n tn When i met him(1990) he had already started to slow down(just weekends). I really need to know what are the most common side effects that everyone goes threw. Please i am scared. The hospital where he is being treated has classes for him & I so that we both can beaware of the whole situation. Is anyone familar with YALE Hospital. One of the best in the country.
13674534 tn?1430998182 I have an appointment on 6/17 and hopefully will find out then if I am SVR or not. My main side effects were headache and sleep patterns. For my headaches, I stopped eating as much sugar including a lot of carbs and they went away. For the sleep patterns I just kind of catered to my body and when I was tired I slept. Often at lunch I would just close my office door and catch a 20 minute nap that would help immensely.
Avatar n tn If you've motivated to continue on with treatment, you will need a doctor both experienced in treating hepatitis c, and willing to fight side effects agressively. I don't know the extent of your skin problems, but many here have had bad skin problems (including rash) and continued treatment without reducing the medications. I agree re altitude probably not being a factor with the rash, although it could be a factor in terms of anemia. What is your genotype? How much liver damage do you have?
Avatar f tn how bad are the side effects of treatment and when is the new drug being released on the market
26471 tn?1211940121 Maybe not enough money in ribavirin to parent more studies, maybe too many side effects, maybe it's just old-school with the newer PI's making their hay -- but for those choosing SOC, proper riba dosing seems to be a well kept secret by many of the docs who should know better by now. Maybe it's different now, but two years ago when treating I found it impossible to test for serum riba levels (HPLC technology) in this country.
29837 tn?1414538248 I ask this because overall, I don't feel much, but this morning I woke up with a headache, which is very rare for me. I believe one of the side effects can be a headache. I also notice my hands slightly shaking since starting Harvoni. Anyone experience this? Just curious as to what others are going through. I know this is a new type of treatment, but it would be helpful and put people at ease if others are experiencing the same effects.